# SDR CA960731002

- Difficulty date: July 20, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Dhav DHC8102
- Engine: Pwa PW120A
- System (JASC): 2731 · Elevator Tab Control System
- Part: Servo Tabs
- Condition: Out Of Balance
- Location: Elevator
- Part time: 15,011 hours
- Component: Dhav
- Stage of operation: DE
- Nature of condition: E, F
- Precautionary procedure: K, O

## Discrepancy

(CAN) ELEVATOR FLUTTER OCCURRED WHEN AUTO PILOT WAS 'ON' AND AIRCRAFT IN DESCENT. INSPECTION OF PITCH CONTROL SURFACES REVEALED THAT BOTH ELEVATOR SERVO TABS WERE 'OUT OF BALANCE' DUE TO A POOR PAINT JOB. HEAVY RUNS IN PAINT AT TRAILING EDGE. IT IS SUSPECTED THAT THIS OUT OF BALANCE CONDITION CAUSED THE FLUTTER WHICH IN TURN CAUSED THE CRANK P/N 82760119101, TO WORK LOOSE ON THE ELEVATOR CONTROL CRANK TUBE. ALUMINUM WASHERS USED IN ATTACHING HARDWARE FOR THE CRANK WERE HEAVILY WORN. A SMALL AMOUNT OF CHAFING WAS FOUND ON THE MATING SURFACES BETWEEN THE CRANK AND CRANK TUBE.
